Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having stomach ache below the ribs. How to get relief?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
Hello Doctor,
I am having pain in my left side of the stomach, below the ribs. This is happening from last few days. kindly suggest me, what needs to be done.

Regards, XXXXXXX
Posted Sat, 16 Feb 2013 in General Health
Answered by Dr. Grzegorz Stanko 27 minutes later

Thank you for the query.

Most likely pain in such localisation is caused by peptic ulcers. Especially if it appears 1-2 hours after a meal, any chest burning or acid reflux appears. Nausea can be present as well.
Other possible reason of such pain which always needs to be checked is heart ischeamia. This can give such pain associated with shortness of breath, the pain can radiate to the left arm or jaw.
If this pain has appeared recently (in few hours), it can also indicate appendicitis which has just began. Usually after few hours such pain migrates to the right lower abdomen.
It is advisable for you to have general diagnosis. Full blood work, liver tests, urine analysis and abdominal ultrasound should be performed as well as heart ECG. If no findings you should get scheduled for upper GI endoscopy.
You should avoid coffee, soft drinks, fatty foods. Drink more mineral water.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor